Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipodystrophy
Oct 25, 1999

Hi,

Just thought I'd provide my experiance with lipodystrophy. I got very skinny legs, arms and butt, I even saw veins beginning to protrude in my bloated abdominal and upper body areas. I have been off of all anti-virals for about 5 months now and the only improvements have been a slight return of fat in the buttocks and less fat accumulation in the abdominal area. Arms and legs are still skinny as every. I'm glad that my face was never effected. I now intend to lose about 20 more pound (still more to lose from the abdominal area) then I will regain it, hopefully it will distribute thru out the body as it normally should. I'll keep you posted.

Response from Dr. Dieterich

Thank you; it is always helpful to hear what the different experiences of people are. Many people experience only modest changes in the first months off of therapy, like you describe. Other people report dramatic changes in metabolism and body fat stores. I suspect that this is because the syndrome is in fact very complicated and not due to one thing in everyone.

Keep us posted.


Previous
Why check Testosterone?
Next
Crix belly

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement